Psycho-Babble Medication Thread 231401

Shown: posts 1 to 11 of 11. This is the beginning of the thread.

 

Incoordination/balance

Posted by colin wallace on June 4, 2003, at 14:06:50

Guys,

Here's a question I've been meaning to ask for quite a while now.Does anyone else here suffer from quite severe incoordination, particularly whilst walking?
I tend to drag and trip over my own feet and stumble quite a lot, and often feel as though my legs just want to 'do their own thing'(that's why I cycle, and don't run!)
My upper body coordination is fine though, and I can stand on one leg and close my eyes, touch my nose, and all those other neuro tests.It's walking in a straight line, clumsiness and bumping into things that's my concern.
I saw a good neurologist who tested for Parkinson's and all the 'usual suspects', and he assured me it was the depression.Trouble is,to my mind, my depression hasn't been severe enough to cause these balance/gait problems for quite some time.And it's unrelated to meds. too- was just the same pre. and post treatment.
I don't recall reading of anyone else here experiencing similar problems.
My neuro. did however suggest Atomoxetine as a possibility if the problem persisted after my depression had resolved.
Any thoughts???

Col.

 

Re: Incoordination/balance

Posted by linkadge on June 4, 2003, at 15:23:22

In reply to Incoordination/balance, posted by colin wallace on June 4, 2003, at 14:06:50

Sometimes the problem is directly proportional
to how much you walk/run. Taking lithium, and sitting infront of a computer all day, left me almost drunk in my foot co-ordination. I am feeling better now, and run a few hours a day. This has definately helped my co-ordination etc.

P.S. What meds are you taking.
SSRI's are more likely to cause this.
(I bump into every wall on Celexa)
And SNRI's NDRI's/stims are more likely
to improve this.

Add 1 mg of Folic Acid to your diet.
It's known for its co-ordination alerting
effects.


Good Luck

Linkadge


 

Re: Incoordination/balance

Posted by Kathii on June 4, 2003, at 20:08:42

In reply to Re: Incoordination/balance, posted by linkadge on June 4, 2003, at 15:23:22

Wow! I just thought I was a clutz!
I have problems with the foot dragging and tripping - but I also have some knee problems...or think I do - I've been on either an AD or SSRI for about 8 years now.
You've given me something to think about.

 

Re: Incoordination/balance colin wallace

Posted by judy1 on June 4, 2003, at 22:45:03

In reply to Incoordination/balance, posted by colin wallace on June 4, 2003, at 14:06:50

I've read that a lot of people often have this type of thing with SSRIs (particularly on withdrawal). But you said you were convinced it wasn't med related, hmm- have you seen an ENT?

 

Re: Incoordination/balance colin wallace

Posted by Ritch on June 5, 2003, at 0:22:05

In reply to Incoordination/balance, posted by colin wallace on June 4, 2003, at 14:06:50

> Guys,
>
> Here's a question I've been meaning to ask for quite a while now.Does anyone else here suffer from quite severe incoordination, particularly whilst walking?
> I tend to drag and trip over my own feet and stumble quite a lot, and often feel as though my legs just want to 'do their own thing'(that's why I cycle, and don't run!)
> My upper body coordination is fine though, and I can stand on one leg and close my eyes, touch my nose, and all those other neuro tests.It's walking in a straight line, clumsiness and bumping into things that's my concern.
> I saw a good neurologist who tested for Parkinson's and all the 'usual suspects', and he assured me it was the depression.Trouble is,to my mind, my depression hasn't been severe enough to cause these balance/gait problems for quite some time.And it's unrelated to meds. too- was just the same pre. and post treatment.
> I don't recall reading of anyone else here experiencing similar problems.
> My neuro. did however suggest Atomoxetine as a possibility if the problem persisted after my depression had resolved.
> Any thoughts???
>
> Col.

Colin, you are on a fairly high dose of Lamictal and AED's are notorious for ("the usual") gait disturbance (ataxia) problems at the higher doses. You might not be getting the sedation or confusion the other AED's cause, but might still get the gait disturbances--just a thought---

 

Re: Incoordination/balance

Posted by colin wallace on June 6, 2003, at 4:25:52

In reply to Re: Incoordination/balance colin wallace, posted by Ritch on June 5, 2003, at 0:22:05

Thanks for the feedback guys.

The Lamictal(250mg) I'm taking has definitely contributed to an underlying problem.The SSRI (Prozac)has in fact helped considerably, but that's obviously just due to a great improvement in my depression.
I do recall(as you'd expect)things having improved *slightly* on meds more towards the noradrenergic side- I may need to add one, because this bugs the hell out of me.
I'm interested in Folic Acid though;but would it prove more or less beneficial than NADH I wonder?Aren't they both involved in the same biochemical process-ie. dopamine precursors(at different stages in 'the chain')??
I've only had time to skim through some info. here, so I'd be interested in tapping anyone's knowledge.
I think perhaps I'll look to reduce my Lamictal to 100mg as my AD takes effect, and muck about with some dopamine stimulating supplements.
If that fails,then perhaps I'll follow my neuro's advice and try some Straterra.I have the attention span of a goldfish anyhow.

Cheers Linkadge, Judy, Kathy, Lord Mitch.

 

Re: Incoordination/balance

Posted by SLS on June 6, 2003, at 9:42:30

In reply to Incoordination/balance, posted by colin wallace on June 4, 2003, at 14:06:50

With me, depression impairs my coordination. I can't walk in a straight line and bump into things all of the time. I am also clumsy and always dropping things. When I begin to respond to an antidepressant, these impairments disappear.

I find that higher dosages of Lamictal - 300mg and higher - causes me not to be able to walk straight and drift from side to side.


- Scott

 

Re: Incoordination/balance SLS

Posted by colin wallace on June 6, 2003, at 11:13:31

In reply to Re: Incoordination/balance, posted by SLS on June 6, 2003, at 9:42:30


>
> I find that higher dosages of Lamictal - 300mg and higher - causes me not to be able to walk straight and drift from side to side.
>
>
> - Scott

Scott,

That's exactly what I find;sometimes I feel as though I'd be more comfortable walking sideways, crab-fashion!
Reduced to 200mg Lam. today, and introduced NADH.
I don't feel depressed, just...ungainly, like a newly-born calf!

Best,

Col.

PS. Do you take anything else with the Lamictal?

 

Re: Incoordination/balance colin wallace

Posted by SLS on June 6, 2003, at 13:00:05

In reply to Re: Incoordination/balance SLS, posted by colin wallace on June 6, 2003, at 11:13:31

Hi Colin.

I'm glad to hear that your depression has begun to remit. It's always nice to hear good news. To what to you attribute the improvement? I hope the NADH does for you what you are looking for it to.

> > I find that higher dosages of Lamictal - 300mg and higher - causes me not to be able to walk straight and drift from side to side.

> That's exactly what I find;sometimes I feel as though I'd be more comfortable walking sideways, crab-fashion!

> Reduced to 200mg Lam. today, and introduced NADH.

> PS. Do you take anything else with the Lamictal?

Currently, I am taking Lamictal 200mg + imipramine 200mg + trimipramine 75mg. My depression is quite severe and very treatment resistant. The depression shares features with atypical unipolar, but might be more of a bipolar etiology. Gosh, I wish something would work already! Too much living I want to do...


Best wishes,
Scott

 

Re: Incoordination/balance colin wallace

Posted by Ron Hill on June 8, 2003, at 15:32:27

In reply to Incoordination/balance, posted by colin wallace on June 4, 2003, at 14:06:50

Hi Colin,

> Does anyone else here suffer from quite severe incoordination, particularly whilst walking?

I had this problem in years past. At the time I attributed it to the SSRI I was taking, but it might have just been the depression.

One thing that helped was spitting out my gum when I walked. Do you have trouble walking and chewing gum at the same time? <just kidding, Colin>

-- Ron

 

Re:Giddiness Ron Hill

Posted by colin wallace on June 8, 2003, at 15:44:41

In reply to Re: Incoordination/balance colin wallace, posted by Ron Hill on June 8, 2003, at 15:32:27

> Hi Colin,
>
> > Does anyone else here suffer from quite severe incoordination, particularly whilst walking?
>
> I had this problem in years past. At the time I attributed it to the SSRI I was taking, but it might have just been the depression.
>
> One thing that helped was spitting out my gum when I walked. Do you have trouble walking and chewing gum at the same time? <just kidding, Colin>

Hey, I think you're on to something there...I'll try giving up juggling oranges,playing the mouth organ and banging the spoons at the same time.
Trouble is, this is my sole income.....

Col.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.